MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.5MM L-D FEM LK PL 8H R 193MM; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 4.5MM L-D FEM LK PL 8H R 193MM; PLATE, FIXATION, BONE
Model Number 71800108
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after an internal fixation surgery performed on (b)(6) 2021, on (b)(6) 2021 the 4.5mm lat dist femur lck pl 8h r 193mm was repositioned.On (b)(6) 2022 x rays showed that the 4.5mm lat dist femur lck pl 8h r 193mm was fractured and on (b)(6) 2022 the 4.5mm lat dist femur lck pl 8h r 193mm was removed and exchanged.The current health status of the patient is unknown.
 
Event or Problem Description
It was reported that, after an internal fixation surgery performed on (b)(6) 2021, on (b)(6) 2021 the 4.5mm l-d fem lk pl8h r 193mm was repositioned.On (b)(6) 2022 x rays showed that the 4.5mm l-d fem lk pl8h r 193mm was fractured and on (b)(6) 2022 the 4.5mm l-d fem lk pl8h r 193mm was removed and exchanged.The current health status of the patient is unknown.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device was found to be fractured into two components, rendering the device inoperative.Both of the fractured components were returned along with the mating screws.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.The clinical/medical evaluation concluded that based on the limited information provided, the clinical root cause of the surgical repositioning and the subsequent breakage of the device cannot be concluded.The persistent non-healed fracture as well as the patient¿s weight bearing status and subject activity level, which were not provided, cannot be ruled out as contributing factors to the reported events based on the information provided.The patient impact beyond the revision cannot be determined.No further clinical assessment is warranted at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use document revealed this failure mode was previously identified.The anticipated risk level is still adequate.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.A contribution of the device to the reported event could be corroborated as the device shows signs of damage/wear.Possible causes could include but not limited to traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
B5, d4, h4, updated.

Brand Name
4.5MM L-D FEM LK PL 8H R 193MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14605599
Report Number1020279-2022-02757
Device Sequence Number12031510
Product Code HRS
UDI-Device Identifier03596010520074
UDI-Public03596010520074
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K092015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71800108
Device Catalogue Number71800108
Device Lot Number20EM02017
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2022
Supplement Date Received by Manufacturer07/11/2022
07/14/2022
Initial Report FDA Received Date06/06/2022
Supplement Report FDA Received Date07/13/2022
07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PERI-LOC 4.5MM T25 CRTX SCREW 28MM S-T; PERI-LOC 4.5MM T25 LOCK SCREW 28MM S-T; PERI-LOC 4.5MM T25 LOCK SCREW 30MM S-T; PERI-LOC 4.5MM T25 LOCK SCREW 66MM S-T; PERI-LOC 4.5MM T25 LOCK SCREW 68MM S-T
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient Weight70 KG